Obstructive sleep apnea affects around 20 million Americans and can lead to hypertension, heart attack, stroke, depression, muscle pain, fibromyalgia, morning headaches, and excessive daytime sleepiness.

Wednesday, August 24, 2011

Mouth Sores, sensitive tongue and irritation to spicy foods from CPAP use

Lou saks: "ARE THERE MOUTH PROBLEMS ASSOCIATED WITH THE BIPAP USE? My tongue and mouth have become sensitive. irritated.causing spicy foods to be difficult to eat. Do I need to see a doctor, and how do I end this problem?"

Dr Shapira response: LOU,

THE PROBLEM COULD BE ONE OF SEVERAL INCLUDING A YEAST INFECTION IN YOUR MOUTH. I HAVE HAD MANY PATIENTS COMPLAIN OF THIS TYPE OF PROBLEM WITH CPAP USE AND ON OCCASION WITH ORAL APPLIANCE USE.

SEE YOUR DOCTOR AND/OR DENTIST WITH YOUR CONCERNS FIRST.

IF NOTHING IS FOUND THERE IS AN EXCELLENT PERSCRIPTION PRODUCT CALLED GELCLAIR THAT CAN USUALLY ELIMINATE THAT TYPE OF PROBLEM.

IT IS DESIGNED TO BE DILUTED FOR SORES (MUCOSITIS) IN THE MOUTH FROM CHEMOTHERAPY BUT CAN BE USED FULL STRENGTH IN SMALL AMOUNTS (OFF LABEL) TO PROTECT THE ORAL TISSUES.

THE BIGGEST COMPLAINT I HAVE HEARD IS IT TASTES LIKE BLACK LICORICE, SOME PATIENTS CALL IT A "MIRACLE CURE"

THESE SYMPTOMS CAN ALSO BE RELATED TO VITAMIN DEFICIENCIES AND/OR ALLERGIES.

Labels: , , , , ,

posted by Dr Shapira at 6:24 PM